MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926038270
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Angina (1710)
Date of Event 10/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: the device was not returned for analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is anticipated procedural complication as the event is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.(b)(4).
 
Event or Problem Description
(b)(6) clinical study.It was reported that stent under expansion and recoil of stent occurred.In (b)(6) 2017, clinical status assessment indicated the patient¿s qualifying condition as stable angina and was further referred for cardiac catheterization.Subsequently, coronary angiography and index procedure were performed.Target lesion #1 was located in the proximal right coronary artery (rca) with 75% stenosis and was 12mm long with a reference vessel diameter of 3.0mm.Target lesion #1 was treated with direct placement of a 3.00 x 20mm study stent.Following post dilatation, the residual stenosis was 5%.Target lesion #2 was located in the mid left anterior descending (lad) artery with 75% stenosis and was 30mm long with a reference vessel diameter of 2.75mm.Target lesion #2 was treated with direct placement of a 2.75 x 38mm study stent.Following post dilatation, the residual stenosis was 5%.On the same day, the patient was discharged on dual antiplatelet therapy.In (b)(6) 2017, the patient visited for follow up of atherosclerotic heart disease of native coronary artery with other forms of angina pectoris.The patient reported classic chest discomfort while walking one fourth of a mile at a brisk pace, and experiences the same while biking and swimming.Since the angina resolves with rest or slowing down, no nitroglycerin was needed.The patient reported experiencing mild episodes of exertional dyspnea related to the episodes of angina with no symptoms at rest.Coronary angiography revealed patent study stents deployed during the index procedure, however per physician, there was a concern for a possibility of early stent occlusion or progression of disease proximal or distal to the stent.Alternatively, the first diagonal stenosis might be causing the angina and was treated with medical therapy.The patient continued to have symptoms.Cardiac catheterization was recommended however it was decided to treat the patient medically for 21 days to check if the symptoms persist.The patient continued to have symptoms and in (b)(6) 2018, after discussing several options with the patient, the decision was made to proceed with percutaneous coronary intervention (pci) of the left main and proximal lad in (b)(6) 2018, the patient presented for planned pci and coronary angiography was performed.Orbital atherectomy was performed for treating the calcium arc in left main.Post atherectomy, balloon angioplasty of the mid lad with 3.00 x 15mm non-bsc balloon was performed.The under expansion of the study stent implanted in mid lad was treated with balloon angioplasty using 3.5 x 15mm nc balloon, however, some degree of recoil and under expansion persisted mainly because of calcium behind the stent which was not treated during the index procedure.As the post-dilatation results were adequate, it was decided to not place an additional stent but to evaluate the response to treatment.Additionally, on the same day, 79% stenosis in left main coronary artery (lmca) extending to proximal lad was treated with 3.5 x 33mm non-bsc drug-eluting stent.Following post dilatation, the residual stenosis was 0%.The patient was recommended for a follow-up.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7567246
Report Number2134265-2018-04850
Device Sequence Number11278438
Product Code NIQ
UDI-Device Identifier08714729840404
UDI-Public08714729840404
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2018
Device Model NumberH7493926038270
Device Catalogue Number39260-3827
Device Lot Number0020679526
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR